Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 47, NWS Lubbock, TX

April 15, 2000King County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 15, 2000, 5:28 PM CDT for King County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 15, 2000, 5:28 PM CDT (22:28 UTC)
Expired
Apr 15, 2000, 6:00 PM CDT
In force
32 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County King County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 3:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-475 J/kg
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WUUS54 KLUB 152229
SVRLBB
TXC269-152300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
528 PM CDT SAT APR 15 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEAST KING COUNTY IN TEXAS

* UNTIL 600 PM CDT

* AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
  GOLFBALLS OVER NORTH CENTRAL KING COUNTY...OR ABOUT 11 MILES
  NORTHEAST OF GUTHRIE...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  RURAL AREAS OF NORTHEASTERN KING COUNTY...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3375 10032 3362 10017 3367 10000 3383 10001
          3382 10021

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 1:30 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Apr 15, 1:30 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
130 PM CDT SAT APR 15 2000

18Z COLD FRONT ARCS FROM SOUTH OF DALHART TO NEAR AMARILLO TO NORTH
OF GAGE. SURFACE LOW JUST NORTH OF LUBBOCK WITH TRAILING DRYLINE.
WILL WATCH FOR CONVECTIVE INITIATION ALONG THE DRYLINE THIS
AFTERNOON, AS WELL AS SOME HIGH BASED PRECIP FROM THE WEST. 1ST
PERIOD POPS WILL DEPEND ON HOW THINGS LOOK AT 4 PM. SHORT WAVE TROF
MOVES EAST TONIGHT LEADING TO DEVELOPMENT OF A RIDGE OVER THE AREA
SUNDAY AND MONDAY. BELIEVE A SIGNIFICANT EML WILL SPREAD ACROSS THE
AREA MONDAY THROUGH TUESDAY LEADING TO ENOUGH INHIBITION TO PRECLUDE
INITIATION OF STORMS THROUGH THE EXTENDED.

PRELIMINARY:
FRIONA/TULIA       43/79/48/90 0000 CHILDRESS 53/78/54/93 1000
BROWNFIELD/LUBBOCK 48/84/53/93 0000 ASPERMONT 55/84/57/92 1000

.LBB...NONE.

In the hours before

Special weather statement, Apr 15, 3:33 PM CDT, 1 hour 55 minutes before
TXZ025-026-031-032-036>038-042>044-160300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
333 PM CDT SAT APR 15 2000

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED SEVERE
THUNDERSTORM WATCH NUMBER 168 FOR PORTIONS OF THE EXTREME SOUTHERN
PANHANDLE...SOUTHERN PLAINS AND THE LOW ROLLING PLAINS UNTIL 10 PM
TONIGHT.

COUNTIES INCLUDED IN THE WATCH AREA:
CHILDRESS...COTTLE...CROSBY...DICKENS...GARZA...HALL...
KENT...KING...MOTLEY...STONEWALL...

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.

STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE
FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

TAYLOR
Local storm report, Apr 15, 4:42 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
442 PM CDT SAT APR 15 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0435 PM    10 N CHILDRESS            TX   1 INCH HAIL
04/15/00   CHILDRESS                      QUARTER SIZE HAIL REPORTED
                                          ON HIGHWAY 62 AT THE RED
                                          RIVER BRIDGE NORTH OF
                                          CHILDRESS

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:08 PM CDTSevere Thunderstorm WarningLUBChildress52 min
Apr 15, 5:14 PM CDTSevere Thunderstorm WarningLUBCottle31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.